New York, 2011Flash Flood and Flood in New York, April 27 to 28, 2011
April 27 to 28, 2011 · NWS ALY · 2 events in 1 county or zone
Thunderstorms producing very heavy rainfall repeatedly moved over the southern Adirondacks Tuesday afternoon and night causing rapid rises on local rivers, streams and creeks, resulting in flooding and washouts of some roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms producing very heavy rainfall repeatedly moved over the southern Adirondacks Tuesday afternoon and night causing rapid rises on local rivers, streams and creeks, resulting in flooding and washouts of some roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 27, 12:56 AM EST, 4 minutes earlier.
Area forecast discussion, Apr 27, 12:56 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
156 AM EDT WED APR 27 2011
.SYNOPSIS...
A WARM FRONT WILL CONTINUE TO MOVE MOVE NORTHWARD BEYOND THE
SOUTHERN ADIRONDACKS...LAKE GEORGE SARATOGA REGION AND SOUTHERN
VERMONT OVERNIGHT...USHERING IN A WARM AND HUMID AIRMASS. A COLD
FRONT WILL MOVE ACROSS THE REGION BUT NOT UNTIL THURSDAY. OUR
WEATHER WILL BE UNSETTLED WITH THE CHANCES FOR SHOWERS AND
THUNDERSTORMS WITH THE BEST CHANCES EXPECTED WITH THE PASSAGE OF
THE COLD FRONT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF MIDNIGHT...WITH ON GOING CONVECTION...RUNOFF FROM EARLIER
RAINFALL AND SNOW MELT OCCURRING AND RISING STREAMS AND RIVERS
EXTENDED FLOOD WATCH AN ADDITIONAL 12 HOURS UNTIL NOON WEDNESDAY.
LINE OF CONVECTION MOVING ACROSS EASTERN PORTION OF FORECAST AREA
EARLY THIS MORNING. MINOR UPDATE TO ADJUST ITS TIMING AND TO
GRADUALLY REMOVE MENTION OF THUNDER THROUGH THE EARLY MORNING
HOURS. MINOR ADJUSTMENTS TO TEMPERATURES...DEW POINTS...WIND AND
SKY OVER GRIDS.
AS OF 1000 PM...WIDESPREAD TO NUMEROUS SHOWERS MOVING INTO THE
SOUTHWEST PART OF THE FORECAST AREA...SO HAVE RAISED POPS
CONSIDERABLY THERE UNTIL A LITTLE AFTER MIDNIGHT. ISOLATED SEVERE
THREAT CONTINUES AS STRONG GUST FRONT SEEN ON KENX RADAR MOVING
SCHOHARIE COUNTY AND EASTERN CATSKILLS. THIS GUST FRONT MUCH
DIMINISHED FROM BEFORE WHEN IT WAS OVER BGM/S AREA...BUT HAVE ISSUED
ONE SVR WARNING FOR SCHOHARIE COUNTY AND SEE WHAT HAPPENS AS IT
MOVES THROUGH.
****PREVIOUS DISCUSSION****
AS OF 730 PM EDT...INITIAL CLUSTER OF SHOWERS/TSTMS IS MOVING NORTH
OF THE REGION. STILL MAY IMPACT EXTREME NORTHERN HAMILTON/WARREN COS
OVER THE NEXT HOUR...BEFORE LIFTING NORTH.
OTHERWISE...THERE SHOULD BE A 1-3 HOUR PERIOD WITHOUT ANY
THUNDERSTORMS ACROSS THE REGION...LONGEST ACROSS THE HUDSON RIVER
VALLEY REGION AND POINTS EAST...WHICH MAY REMAIN DRY UNTIL LATE THIS
EVENING...AND POSSIBLY UNTIL MIDNIGHT ACROSS WESTERN NEW ENGLAND.
THE CONVECTIVE LINE FROM THE WEST SHOULD REACH THE EXTREME WESTERN
DACKS BETWEEN 8-9 PM...AND THE WESTERN MOHAWK VALLEY BETWEEN 9-10
PM. THIS LINE/BAND SHOULD CONTINUE MOVING E BETWEEN 10 PM-MIDNIGHT
INTO THE MOHAWK/SCHOHARIE VALLEYS...AND THEN INTO THE LAKE
GEORGE/SARATOGA REGIONS...AND ACROSS PORTIONS OF THE CAPITAL
REGION. TSTM INTENSITY HAS BEEN WEAKENING BASED ON LATEST RADAR
TRENDS...BUT WILL NEED TO REMAIN VIGILANT DUE TO LINGERING
INSTABILITY/WARM SFC TEMPS WITHIN THE HUDSON RIVER VALLEY REGION.
THE OTHER ASPECT TO THE FORECAST TO WATCH THIS EVENING WILL BE THE
APPROACH OF ANOTHER BOUNDARY FROM THE EAST...CURRENTLY MOVING WEST
ACROSS EAST CENTRAL MA AND SOUTHERN NH. THERE IS A POSSIBILITY
THAT THIS BOUNDARY MAY MOVE FURTHER WESTWARD OVERNIGHT...INITIALLY
PROVIDING THE FOCUS FOR ADDITIONAL CONVECTION...AND ALSO ALLOWING
MIN TEMPS TO FALL MORE RAPIDLY ACROSS EASTERN AREAS THAN
CURRENTLY INDICATED. WILL MONITOR TRENDS CLOSELY OVER THE NEXT FEW
HOURS.
PREVIOUS DISCUSSION FOLLOWS...
SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM. WARM FRONT STILL
ACROSS NORTHERN NY AND SOUTHERN VT PROVIDING LOW LEVEL FOCUS FOR
ENHANCED CONVERGENCE SUPPORTING STRONG TO SEVERE CONVECTION. SOME
ROTATION SEEN IN STORMS DUE TO LOW LEVEL SHEAR ALONG AND JUST
NORTH OF THE WARM FRONT. OTHER LINEAR CONVECTIVE FEATURES SEEN IN
NY/PA AND DOWN THE APPALACHIANS LIKELY SUPPORTED BY STRENGTHENING
SOUTH TO SOUTHWEST BOUNDARY LAYER JET ENERGY AND MOISTURE
ADVECTION. A VIL OF AROUND 64 RESULTED IN PING PONG TO GOLF BALL
HAIL...SO VILS IN THE 50S SEEM TO SUPPORT QUARTER HAIL.
THE HRRR SUGGESTS CONVECTION WILL CONTINUE TO ORGANIZE INTO THIS
EVENING...AND SHOULD AFFECT PARTS OF THE CATSKILLS...SCHOHARIE
VALLEY...WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...AND CAPITAL DISTRICT...WITH MORE
SCATTERED ACTIVITY IN SOUTHERN VT...WESTERN MA...TACONICS...MID
HUDSON VALLEY AND NW CT. SOME SUGGESTION BY GUIDANCE THAT AS
SURFACE HIGH IN CANADA BUILDS EAST...THE WARM FRONT MAY STRUGGLE
TO PUSH NORTH AND EAST...AND THE CONVECTION COULD NUDGE THE WARM
FRONT BACK SOUTH AGAIN TEMPORARILY INTO THE MOHAWK VALLEY AND
CAPITAL DISTRICT. THIS MIGHT RESULT IN MORE CLOUD COVER AND
SLIGHTLY COOLER LOW TEMPERATURES...AND MORE FOG TONIGHT...BUT FOR
NOW HOLDING POSITION OF WARM FRONT AS IS THIS EVENING...THEN
SLOWLY PUSHING NORTH LATER TONIGHT AND TOMORROW MORNING.
SO...LIKELY SHOWERS AND STORMS IN CENTRAL AND NORTHERN
AREAS...SCATTERED ACTIVITY SOUTH AND EAST. LOWS IN THE MID TO
UPPER 50S ALONG AND NORTH OF THE WARM FRONT...AND LOWER 60S SOUTH
OF THE WARM FRONT. WILL KEEP AN EYE ON TRENDS TO SEE IF LOW
CLOUDS...FOG AND COOLER TEMPERATURES DO DRAIN SOUTH AGAIN THIS
EVENING AND OVERNIGHT.
CONVECTIVE RAINFALL IN SOUTHERN ADIRONDACKS AND WESTERN MOHAWK
VALLEY SUPPORTS CONTINUATION OF THE FLOOD WATCH...ESPECIALLY SINCE
SOME POINTS ARE IN FLOOD NOW.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/...
ANY LINGERING SHOWER ACTIVITY LATE TONIGHT INTO TOMORROW MORNING
SHOULD BECOME ISOLATED...AND DAYTIME MIXING SHOULD HELP ERODE ANY
LOW CLOUDS AND/OR FOG IN THE PROXIMITY OF THE WARM FRONT...IF IT
HAS NOT MOVED NORTH AND EAST OUT OF OUR REGION BY MORNING.
BOUNDARY LAYER WINDS BACK TO MORE SOUTH TO SOUTH SOUTHWEST.
SO...WITH INCREASING DEEP MOISTURE...SKY SHOULD BE MORE PARTLY
CLOUDY...BUT STILL ENOUGH SUN TO BOOST TEMPERATURES INTO THE 70S
TO AROUND 80 IN MOST AREAS. IF MORE SUN...THEN SIMILAR TO TODAY
WITH TEMPERATURES WAY ABOVE GUIDANCE VALUES...TOO EARLY TO TELL
FOR SURE AT THIS TIME. NO ORGANIZED LOW LEVEL FOCUS FOR
CONVECTIVE ACTIVITY TOMORROW AFTERNOON...BUT INCREASING LOW LEVEL
JET ENERGY AND GENERAL INSTABILITY COULD SUPPORT SOME CONVECTION
IN HIGHER TERRAIN THAT COULD TRACK ACROSS SOME OF THE REGION.
SO...SCATTERED SHOWER AND THUNDERSTORM ACTIVITY FOR TOMORROW
AFTERNOON.
BETTER UPPER DYNAMICS AND LOW LEVEL FORCING WILL TRACK INTO OUR
REGION TOMORROW NIGHT AND THURSDAY. A BAND OR ORGANIZED LINE OF
THUNDERSTORMS...SOME STRONG...SHOULD FORM AND TRACK THROUGH THE
REGION. THERE SHOULD BE SOME BREAKS IN THE CLOUDS OUTSIDE OF THE
BAND OF SHOWERS AND STORMS...ALLOWING TEMPERATURES TO RISE INTO
THE 70S IN MANY AREAS. THE TIMING OF THE FRONTAL PASSAGE A BIT IN
QUESTION...BUT WITH THE UPPER DYNAMICS QUITE SLOW TO
EXIT...FAVORING SLOWER FRONTAL PASSAGE. IT ALSO SUGGESTS THAT SOME
LINGERING CLOUDS AND SHOWERS COULD OCCUR INTO THURSDAY NIGHT.
SOME SLOW CLEARING AND COOLING IS EXPECTED THURSDAY NIGHT AND
FRIDAY...WITH LOWS THURSDAY NIGHT IN THE 40S TO AROUND 50...MAYBE
SOME UPPER 30S SOUTHERN ADIRONDACKS. HIGHS FRIDAY IN THE LOWER TO
MID 60S...SOME 50S IN HIGHER TERRAIN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
WITH AN UPPER LEVEL TROUGH REMAINING OVER THE REGION IN THE WAKE OF
A SFC COLD FRONTAL BOUNDARY...SOME CYCLONIC FLOW SHOWERS ARE
POSSIBLE ON FRIDAY NIGHT...MAINLY FOR NORTHERN AND WESTERN
AREAS...AND ESPECIALLY FOR TYPICALLY UPSLOPE FAVORED AREAS. P-TYPE
WILL GENERALLY BE -SHRA...BUT SOME -SHSN MAY MIX IN AT TIMES LATER
DURING THE NIGHT FOR THE HIGHEST ELEVATIONS.
BOTH HIGH PRESSURE AT THE SFC AND RIDGING ALOFT WILL BUILD INTO THE
AREA FOR SAT INTO SAT NIGHT...ALLOWING FOR DRY CONDITIONS AND NEAR
SEASONABLE TEMPS. HOWEVER...THE QUIET WEATHER WILL BE SHORT
LIVED...AS YET ANOTHER FRONTAL SYSTEM APPROACHES THE AREA FOR LATER
IN THE WEEKEND.
THE MODELS CONTINUE TO DISAGREE WITH THE EXACT TIMING OF THIS
SYSTEM. BOTH THE 00 UTC AND 12 UTC RUNS OF THE ECMWF HAVE BEEN
PERSISTENT IN DELAYING THIS SYSTEM...SO SUNDAY COULD WIND UP BEING A
DRY DAY IF THIS SCENARIO IS CORRECT...AS THE BEST ISENTROPIC LIFT
ALONG THE WARM FRONT REMAINS TO THE WEST OF THE AREA. THE 12 UTC
GGEM ALSO AGREES WITH THIS SCENARIO. HOWEVER...THE 12 UTC GFS
ALLOWS FOR -SHRA TO SPREAD ACROSS THE AREA AS EARLY AS SUNDAY
MORNING...ESP FOR WESTERN AREAS. FOR NOW...WILL GO WITH LOW CHC POPS
FOR CENTRAL AND WESTERN AREAS...AND SLIGHT CHC POPS FOR EASTERN
AREAS /WESTERN NEW ENGLAND/ BECAUSE OF THIS UNCERTAINTY. WITH THE
WARMER TEMPS MOVING IN ALOFT...WILL ALLOW FOR MAX TEMPS A BIT WARMER
ON SUNDAY THAN SATURDAY...WITH UPPER 60S TO LOW 70S IN VALLEY
AREAS...ALTHOUGH THIS WILL ULTIMATELY DEPEND ON HOW MUCH SUNSHINE
OCCURS.
WITH THE FRONT NEARBY...WILL CONTINUE THE CHC OF SHOWERS FOR SUNDAY
NIGHT THROUGH TUESDAY. THE GFS CLEARS THE FRONT THROUGH THE AREA BY
LATE MONDAY NIGHT...WHILE THE ECMWF LINGERS THE FRONT THROUGH
TUESDAY. AHEAD OF THE BOUNDARY...WILL CONTINUE TO KEEP TEMPS NEAR OR
SLIGHTLY ABOVE NORMAL FOR MONDAY...AND THEN COOL TEMPS OFF BY
SEVERAL DEGREES FOR TUESDAY...ALTHOUGH THIS WILL DEPEND ON JUST HOW
QUICKLY THE FRONT MOVES THROUGH...AND HOW MUCH CLOUD COVER REMAINS
OVER THE AREA AS WELL.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
AS OF 130 AM...0530Z...A LINE OF SHOWERS AND EMBEDDED THUNDER
STORMS HAD PASSED KALB AND KGFL AND WAS MOVING ACROSS SOUTHERN
VERMONT AND WESTERN MASSACHUSETTS TO THE CONNECTICUT RIVER. TO
THE SOUTH...THEY WERE STILL TO THE WEST OF KPOU...AND WILL
AFFECT KPOU BETWEEN 06Z AND 07Z. WE HAVE TEMPO MVFR WITH WIND
GUSTS TO 20 KTS DURING THAT HOUR. CONDITIONS WILL BECOME MVFR
BETWEEN 06Z AND 08Z AS SOME COOLING TAKES PLACE AND LIGHT FOG
OR MIST REDUCES VISIBLITY...AND CLOUD BASES ARE EXPECTED TO
LOWER TO AROUND 1500 FT BY 10Z. LOW LEVEL MOISTURE WILL RESULT
IN LOTS OF LOW CLOUDS THIS MORNING...WITH MVFR CIGS...WHICH
WILL IMPROVE TO VFR BY AROUND NOON. HOWEVER SCATTERED SHOWERS
AND THUNDERSTORMS WILL POP UP IN THE UNSTABLE AIR DURING THE
AFTERNOON. THIS EVENING...AGAIN LOW CLOUDS AND FOG OR MIST WILL
CAUSE CONDITIONS TO DETERIORATE TO MVFR.
WINDS DURING THE PREDAWN HOURS WILL BE LIGHT AND VARIABLE...AND
DURING THE DAY TODAY THEY WILL BE MOSTLY FROM THE SOUTH 10 TO
12 KNOTS WITH GUSTS TO 18 KNOTS DURING THE AFTERNOON.
OUTLOOK...
THIS EVENING...MVFR...CHC TSRA/SHRA.
TONIGHT...MVFR...BECMG IFR IN LOW STRATUS/FOG/MIST
THURSDAY...MVFR/IFR...-SHRA/-TSRA. CHC SVR TSTMS.
THU NIGHT-FRI...VFR/MVFR...CHC -SHRAS.
SAT...VFR...NO SIG WX.
&&
.FIRE WEATHER...
A WARM FRONT WILL MOVE FINISH MOVING NORTHWARD ACROSS THE REGION
THIS EVENING USHERING IN A WARM AND HUMID AIRMASS. A COLD FRONT
WILL MOVE ACROSS THE REGION BUT NOT UNTIL THURSDAY. OUR WEATHER
WILL BE UNSETTLED WITH THE CHANCES FOR SHOWERS AND THUNDERSTORMS
WITH THE BEST CHANCES EXPECTED WITH THE PASSAGE OF THE COLD FRONT.
WITH MOST AREAS EXPECTED TO RECEIVE RAINFALL PERIODICALLY THROUGH
THURSDAY...AND NO WIDESPREAD WINDS OF 25 MPH OR MORE EXPECTED...
MOST FUELS SHOULD REMAIN MOIST ENOUGH TO MINIMIZE FIRE CONCERNS AT
LEAST THROUGH THURSDAY.
&&
.HYDROLOGY...
THE FLOOD WATCH CONTINUES FOR HAMILTON...NORTHERN FULTON...HERKIMER
NORTHERN WARREN AND NORTHERN WASHINGTON COUNTIES FOR RUNOFF FROM
RAINFALL AND SNOWMELT.
SOME POINTS IN AND AROUND THE ADIRONDACKS REMAIN IN FLOOD...OR ARE
FORECAST TO FLOOD. THE GREAT SACANDAGA LAKE...HINCKLEY RESERVOIR...
AND LAKE DELTA ARE ALL FULL AND SPILLING OVER.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH UNTIL NOON EDT TODAY FOR NYZ032-033-038-042-043-
082.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...NAS
NEAR TERM...KL/GJM/NAS
SHORT TERM...NAS
LONG TERM...FRUGIS
AVIATION...RCK
FIRE WEATHER...NAS
HYDROLOGY...IAA/RCK/NASHazardous weather outlook, Apr 26, 10:25 PM EST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1125 PM EDT TUE APR 26 2011
NYZ032-033-038-042-043-082-271100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN-
NORTHERN WASHINGTON-NORTHERN FULTON-
1125 PM EDT TUE APR 26 2011
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON...NORTHERN
FULTON...HERKIMER...NORTHERN WARREN AND NORTHERN WASHINGTON
COUNTIES.
.DAY ONE...OVERNIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
IN ADDITION...THERE IS THE CHANCE FOR NON SEVERE THUNDERSTORMS
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-MAZ001-025-NYZ039>041-047>054-058>061-063>066-083-084-
VTZ013>015-271100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
1125 PM EDT TUE APR 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...CENTRAL MOHAWK VALLEY...EASTERN CATSKILLS...MID HUDSON
VALLEY...TACONICS... BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN
VERMONT.
.DAY ONE...TONIGHT.
THERE IS THE CHANCE FOR NON SEVERE THUNDERSTORMS OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS THE CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ALONG WITH LOCALLY
HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 26, 7:58 PM EST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
858 PM EDT TUE APR 26 2011
NYZ032-033-270145-
HAMILTON NY-NORTHERN HERKIMER NY-
858 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS IN
NORTH CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
NORTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OLD FORGE TO NICKS LAKE CAMPGROUND TO 13 MILES SOUTH
OF NICKS LAKE CAMPGROUND...OR ALONG A LINE EXTENDING FROM OLD FORGE
TO 7 MILES SOUTH OF OLD FORGE TO 13 MILES NORTH OF HINCKLEY...AND
MOVING EAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
LIMEKILN LAKE CAMPGROUND...INLET AND EAGLE BAY BY 905 PM EDT
BROWN TRACT POND CAMPGROUND...EIGHTH LAKE CAMPGROUND AND RAQUETTE
LAKE BY 915 PM EDT
GOLDEN BEACH CAMPGROUND BY 920 PM EDT
FORKED LAKE PUBLIC CAMPGROUND BY 930 PM EDT
BLUE MOUNTAIN LAKE AND LAKE DURANT CAMPGROUND BY 935 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4360 7501 4382 7508 4399 7425 4397 7425
4392 7432 4382 7421 4383 7414 4380 7408
4375 7406 4373 7422 4359 7421 4341 7509
4347 7510
TIME...MOT...LOC 0058Z 254DEG 38KT 4376 7492 4362 7488
4350 7497Special weather statement, Apr 26, 9:16 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1016 PM EDT TUE APR 26 2011
NYZ047-051-058-063-270245-
SCHOHARIE NY-WESTERN ALBANY NY-WESTERN GREENE NY-WESTERN ULSTER NY-
1016 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS APPROACHING
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
WESTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
WESTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
WESTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 11 MILES WEST OF SHARON SPRINGS TO JEFFERSON TO
30 MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF HARTWICK TO 12 MILES NORTH OF
ROXBURY TO ROSCOE...AND MOVING NORTHEAST AT 50 MPH.
THUNDERSTORMS WILL BE NEAR...
SHARON SPRINGS...NORTH BLENHEIM AND BREAKABEEN BY 1025 PM EDT
COBLESKILL BY 1030 PM EDT
SCHOHARIE...PRATTSVILLE...MIDDLEBURGH AND GILBOA BY 1035 PM EDT
LIVINGSTONVILLE AND CENTRAL BRIDGE BY 1040 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4212 7456 4215 7453 4217 7446 4221 7454
4235 7444 4241 7461 4251 7471 4262 7464
4274 7467 4281 7466 4272 7431 4263 7412
4209 7425 4185 7440 4185 7447 4189 7448
4201 7478
TIME...MOT...LOC 0216Z 246DEG 42KT 4276 7477 4247 7455
4199 7486
FRUGISSpecial weather statement, Apr 26, 11:48 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1248 AM EDT WED APR 27 2011
MAZ001-025-270515-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-
1248 AM EDT WED APR 27 2011
...A STRONG THUNDERSTORM IN
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
AT 1244 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS OF
AROUND 40 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR
LENOX...OR ABOUT OVER PITTSFIELD...AND MOVING NORTHEAST AT 60 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF CHESHIRE BY 1255 AM EDT
SAVOY BY 100 AM EDT
9 MILES SOUTHEAST OF FLORIDA BY 105 AM EDT
LAT...LON 4239 7300 4238 7302 4238 7306 4233 7306
4231 7299 4228 7300 4221 7332 4251 7335
4270 7295 4269 7295 4267 7298 4266 7295
4263 7294
TIME...MOT...LOC 0448Z 238DEG 54KT 4243 7319
GJMFlash Flood, Warren
- When
- April 27, 1:00 AM EST to April 28, 7:00 AM EST
- Where
- Warren County, 3.43 mi WSW of North River to 0.8 mi W of North River
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 43.717, -74.116
Washouts occurred on 13th Lake, Parrish and Beach Roads in Johnsburg due to very heavy rainfall from thunderstorms.
Flood, Warren
- When
- April 27, 1:00 AM EST to April 28, 2:00 AM EST
- Where
- Warren County, 1.15 mi SSW of North Creek to 1.22 mi SW of North Creek
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 43.704, -73.985
The Hudson River at North Creek rapidly rose due to runoff from the very heavy rainfall from thunderstorms. This resulted in up to 4 feet of water flowing over the low points of Old River Road cutting off access to a dozen households.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 27, 2011149 deaths · 2,001 injured · $3.2 billion · EF5 · 119 events
- Tornadoes and Hail in Alabama, April 27, 2011100 deaths · 124 injured · $1.1 billion · EF5 · 83 events
- Tornadoes and Flood in Tennessee, April 27 to 28, 201133 deaths · 423 injured · $84 million · EF4 · 165 events
- Tornadoes and Flash Flood in Georgia, April 27 to 28, 201114 deaths · 143 injured · $181 million · EF4 · 66 events
- Tornadoes and Hail in Virginia, April 27 to 28, 20114 deaths · 50 injured · $3.7 million · EF3 · 11 events
- Tornadoes and Hail in Georgia, April 27, 20111 death · $5.0 million · EF3 · 4 events
- Rip Current in Texas, April 27, 20113 deaths · 1 event
- Tornadoes and Flash Flooding in Virginia, April 27 to 28, 20111 death · 7 injured · $2.3 million · EF2 · 46 events
- Tornado in Alabama, April 27, 2011$8.6 million · EF3 · 1 event
- Tornadoes and Hail in Tennessee, April 27, 2011$5,000 · EF3 · 6 events
- Rip Current in South Carolina, April 27, 20111 death · 1 event
- Tornadoes in Pennsylvania, April 27 to 28, 2011$111,000 · EF2 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 301968, 301969.